Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Salem numbers of negative trace

Author: C. J. Smyth
Journal: Math. Comp. 69 (2000), 827-838
MSC (1991): Primary 11R06
Published electronically: March 10, 1999
MathSciNet review: 1648407
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that, for all $d\geq 4$, there are Salem numbers of degree $2d$ and trace $-1$, and that the number of such Salem numbers is $\gg d/\left( \log \log d\right) ^{2}$. As a consequence, it follows that the number of totally positive algebraic integers of degree $d$ and trace $2d-1$ is also $\gg d/\left( \log \log d\right) ^{2}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11R06

Retrieve articles in all journals with MSC (1991): 11R06

Additional Information

C. J. Smyth
Affiliation: Department of Mathematics and Statistics, James Clerk Maxwell Building, King’s Buildings, University of Edinburgh, Mayfield Road, Edinburgh, EH9 3JZ, Scotland, UK.

PII: S 0025-5718(99)01099-6
Received by editor(s): April 28, 1998
Published electronically: March 10, 1999
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia